MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 201-90052
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Noise, Audible (3273)
Health Effect - Clinical Codes Hemolysis (1886); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that during physical therapy/occupational therapy, the patients nurse noticed a rattling noise from the pedimag motor.Code was activated.Multiple attempts were made to adjust the pump in the motor housing.This was unsuccessful.The pump was switched to the backup motor and console.The motor and console were removed from service and sent to the biomedical engineer.
 
Event or Problem Description
It was communicated on (b)(6) 2024 that an extracorporeal membrane oxygenation (ecmo) code was activated for extra staffing support whenever ventricular assist devices (vads) fail as part of the hospital's emergency response.The patient experienced hemolysis occurred that had since resolved.There were no alarms associated with the event.The noise resolved with motor and console exchange.The products were returned for evaluation.The patient remained stable and was continuing on vad support until heart transplant.
 
Additional Manufacturer Narrative
B5 narrative info.H6 - adverse event problem code.H10 - related report numbers.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Correction - section d4 (udi number).Section d4: device lot number was not provided.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: a direct correlation between the pedimag blood pump, lot number l08129-lb3, and the reported hemolysis could not be conclusively established through this evaluation.The pedimag blood pump was not available for evaluation.The relevant sections of the device history records for pedimag blood pump, lot number l08129-lb3, were reviewed and showed no deviations from manufacturing or quality assurance specifications.The pedimag blood pump instructions for use (ifu) is currently available.This ifu also provides the following warnings and cautions: ifu warning #3: list hemolysis as a possible side effect.Ifu warning #9: it is intended that systemic anticoagulation be utilized while the device is in use.Anticoagulation levels should be determined by the physician based on risks and benefits to the patient.Ifu warning #12: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20666093
Report Number2916596-2024-07310
Device Sequence Number7211333
Product Code QNR
UDI-Device Identifier07640135140634
UDI-Public(01)07640135140634(10)(17)250328
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model Number201-90052
Device Catalogue Number201-90052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer12/06/2024
01/29/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/17/2024
01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 MO
Patient SexFemale
Patient Weight10 KG